Alert archive / Washington / Gale Warnings in 2011

Gale Warning 51, NWS Seattle, WA

May 26, 2011

NWS Seattle, WA issued this gale warning at May 26, 2011, 12:27 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2011, 12:27 AM PDT (07:27 UTC)
Expired
May 26, 2011, 5:00 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS76 KSEW 260727
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1227 AM PDT THU MAY 26 2011

PZZ131-132-261100-
/O.UPG.KSEW.SC.Y.0721.000000T0000Z-110526T1100Z/
/O.NEW.KSEW.GL.W.0051.110526T0727Z-110526T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1227 AM PDT THU MAY 26 2011

...GALE WARNING IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-135-150-153-156-170-173-176-261100-
/O.CON.KSEW.SC.Y.0721.000000T0000Z-110526T1100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1227 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING. 

* AFFECTED AREAS...COASTAL WATERS...WESTERN STRAIT OF JUAN DE
  FUCA...AND PUGET SOUND AND HOOD CANAL.

* WIND...SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
561 
WHUS76 KSEW 260936
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 AM PDT THU MAY 26 2011

PZZ150-153-156-170-173-176-261745-
/O.CAN.KSEW.SC.Y.0721.000000T0000Z-110526T1100Z/
/O.NEW.KSEW.SC.Y.0722.110526T1600Z-110527T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
236 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 AM PDT
FRIDAY. 

* AFFECTED AREAS...COASTAL WATERS. 

* WIND...SOUTHERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-261200-
/O.EXT.KSEW.GL.W.0051.000000T0000Z-110526T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 AM PDT THU MAY 26 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. 

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-261400-
/O.EXT.KSEW.SC.Y.0721.000000T0000Z-110526T1400Z/
PUGET SOUND AND HOOD CANAL-
236 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM PDT THIS
MORNING. 

* AFFECTED AREAS...PUGET SOUND AND HOOD CANAL.

* WIND...SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-261100-
/O.CON.KSEW.SC.Y.0721.000000T0000Z-110526T1100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING. 

* AFFECTED AREAS...WESTERN STRAIT OF JUAN DE FUCA.

* WIND...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 25, 9:03 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 25, 9:03 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PDT WED MAY 25 2011

CORRECTED TYPO IN THE SECOND PARAGRAPH OF THE SHORT TERM SECTION.

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
SATURDAY FOR COOL AND UNSETTLED WEATHER. HIGH PRESSURE ALOFT WILL
BUILD OVER THE AREA ON SUNDAY FOR DRY WEATHER. ALAS...ANOTHER SYSTEM
WILL BRING UNSETTLED CONDITIONS BACK TO THE AREA ON MEMORIAL DAY.

&&

.SHORT TERM...
THE PRECIP HAS TAPERED OFF ACROSS THE SW PORTION OF THE CWA EARLY
THIS EVENING. THIS TREND WILL CONTINUE AS THE NEGATIVE TILTED...
UPPER TROF AXIS LIFTS N ACROSS THE AREA. THUS ANTICIPATE MAINLY
SCATTERED SHOWERS OVER THE CWA BY THU MORNING. THE GFS HAS THIS
TREND COVERED WELL AND WAS SUPPORTED BY SATELLITE AND DOPPLER RADAR
DATA. THUS THE GFS WAS THE PREFERRED MODEL DURING THIS PERIOD.

THE UPPER TROF AXIS WILL BE OVER THE CWA DURING THE DAY THU. THERE
IS A CHANCE THAT THE SHOWERS WILL BE MORE SCATTERED IN NATURE ACROSS
THE AREA ON THU COMPARED TO TODAY. ALTHOUGH THE SHOWERS SHOULD BE
MORE NUMEROUS OVER THE MOUNTAINS AND THE SW INTERIOR THU AFTERNOON.
EXPECT AN UPPER TROF TO REMAIN OVER THE REGION THRU FRI. IT APPEARED
THAT FRI MIGHT END UP BEING MORE ACTIVE THAN THU AS WELL AS UNSTABLE
ENOUGH FOR A RISK OF AFTERNOON TSTMS.

IMPROVING CONDITIONS IS ANTICIPATED ON SATURDAY AS AN UPPER HIGH
BUILDS OVER THE REGION FROM THE N AND THE UPPER LOW MOVES INTO THE
GREAT BASIN. THE BEST CHANCE OF SHOWERS ON SATURDAY WILL PROBABLY BE
OVER THE MOUNTAINS AND THE SW INTERIOR.

.LONG TERM FROM THE PREV DISCUSSION...
FORECAST MODELS SHOWED A BREAK IN THE WEATHER ON SUNDAY AS A WEAK
UPPER LEVEL RIDGE STARTED TO NOSE IN. LOWERED THE POPS ACROSS THE
BOARD...LIMITING SHOWERS TO JUST THE MOUNTAINS. THIS BREAK WILL BE
SHORT-LIVED AS ANOTHER DEEP UPPER LEVEL LOW WILL ROLL INLAND...BACK
TO COOL AND SHOWERY REGIME SUN NIGHT INTO MON. THIS DEEP UPPER LOW
WILL SPIN OVER THE PAC NW THROUGH EARLY NEXT WEEK...PROLONGING THIS
UNSETTLED WEATHER PATTERN. 33

&&

.AVIATION...AN UPPER TROUGH WILL BE OVER THE AREA TONIGHT AND
THURSDAY. AT THE SURFACE...MODERATE ONSHORE FLOW WILL PREVAIL. AIR
MASS MOIST AND UNSTABLE.

A FRONT WILL MOVE INLAND TONIGHT WITH RAIN CHANGING TO SHOWERS. LOTS
OF IFR AND MVFR CEILINGS TONIGHT. CEILINGS EXPECTED TO IMPROVE TO
VFR MOST AREAS ON THURSDAY.

KSEA...SOUTHWEST WIND 6-12 KNOTS. SCHNEIDER

&&

.MARINE...A FRONT WILL MOVE ONSHORE TONIGHT WITH MODERATE ONSHORE
GRADIENTS BEHIND IT FOR A SPELL. A WEAKER FRONT WILL MOVE THROUGH
THE WATERS THURSDAY NIGHT OR EARLY FRIDAY. A TYPICAL SUMMERTIME
ONSHORE FLOW PATTERN WILL PREVAIL SATURDAY AND SUNDAY. A SURFACE LOW
WILL MOVE INTO THE OFFSHORE WATERS ON MONDAY...WEAKENING THE ONSHORE
FLOW. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
     WATERS...STRAIT OF JUAN DE FUCA...AND THE PUGET SOUND/HOOD
     CANAL TIL 4 AM PDT THU.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:36 AM PDTSmall Craft AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.